MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
SHPX260 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
08/29/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 32-year-old caucasian female patient underwent a primary breast augmentation surgery with implantation of a 260cc mentor memorygel xtra breast implant prosthesis.Post-operatively, the patient observed the right breast appeared droopy.As a result, the patient underwent unilateral removal and replacement with a right-sided 260cc mentor memorygel xtra breast implant on (b)(6) 2023.However, during the surgery, a ruptured right breast implant was discovered.There were no reported procedural delays or patient consequences due to the discovery.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. reason for device explant and/or reoperation: anisomastia, rupture.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On may 05, 2023, the mentor analysis lab received the suspect medical device for evaluation.On may 12, 2023, mentor completed an evaluation on the returned device.Mentor then conducted a visual inspection and microscopic examination of the device.Visual analysis of the returned sample determined that the breast implant was found to be ruptured and received in two parts.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in an area of the tear on the anterior view, measuring less than 0.1 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the tear could not be identified.Manufacturer¿s reference number: (b)(4).